Alert archive / Nevada / High Wind Warnings in 2020

High Wind Warning 3, NWS Elko, NV

May 29, 20205 counties in Nevada

NWS Elko, NV issued this high wind warning at May 29, 2020, 2:33 PM PDT for 5 counties in Nevada. It took effect at May 30, 2020, 11:00 AM PDT. It was in force for 9 hr. 26 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 29, 2020, 2:33 PM PDT (21:33 UTC)
In effect from
May 30, 2020, 11:00 AM PDT
Expired
May 30, 2020, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 11:26 AM PDTNON-TSTM WND GST 6510 Wnw Jiggs, NVMESONET STATION CRSN2 CRANE SPRINGS RAWS.
May 30, 12:03 PM PDTNON-TSTM WND GST 635 Sw Ruby Valley, NVMESONET STATION RBVN2 RUBY VALLEY RAWS.
May 30, 12:24 PM PDTNON-TSTM WND GST 601 Nnw Pinto Summit, NVMESONET STATION PINNV 0.8 NW PINTO SUMMIT (NV DOT).
May 30, 12:30 PM PDTNON-TSTM WND GST 58Ely Airport, NVMESONET STATION CMP25 ELY AIRPORT (CEMP).
May 30, 12:36 PM PDTNON-TSTM WND GST 67Ely Airport, NVASOS STATION KELY ELY AIRPORT ASOS.
May 30, 12:39 PM PDTNON-TSTM WND GST 6214 Wsw Pinto Summit, NVMESONET STATION COMN2 COMBS CANYON RAWS.
May 30, 1:00 PM PDTNON-TSTM WND GST 582 W Baker, NVMESONET STATION DNEP7 2.3 W BAKER (DRI).
May 30, 1:00 PM PDTNON-TSTM WND DMGEly, NVBROKEN TREE BRANCH 6 TO 8 INCHES IN DIAMETER.
May 30, 1:41 PM PDTNON-TSTM WND GST 5827 Ene Eureka Airport, NVMESONET STATION ALLN2 ALLIGATOR RIDGE RAWS.
May 30, 2:00 PM PDTNON-TSTM WND DMGElko, NVBROKEN TREE LIMBS 7 TO 10 INCHES IN DIAMETER.
May 30, 2:10 PM PDTNON-TSTM WND GST 653 Sse West Wendover, NVMESONET STATION UP994 3.1 SE WEST WENDOVER (UPR).
May 30, 2:15 PM PDTNON-TSTM WND DMGElko, NVHELICOPTER BLOWN OVER AT AIRPORT.
May 30, 2:26 PM PDTNON-TSTM WND GST 5813 Ene Hickison Summit, NVMESONET STATION BFTNV 12.8 E HICKISON SUMMIT (NV DOT).
May 30, 2:27 PM PDTNON-TSTM WND GST 6138 Wsw Blue Eagle Ranch, NVMESONET STATION PANN2 PANCAKE RAWS.
May 30, 2:38 PM PDTNON-TSTM WND GST 607 Se Grass Valley, NVMESONET STATION COIN2 COILS CREEK RAWS.
May 30, 2:39 PM PDTNON-TSTM WND GST 607 S Argenta, NVMESONET STATION BATN2 BEACON LIGHT RAWS.
May 30, 3:00 PM PDTNON-TSTM WND GST 664 Ene Baker, NVMESONET STATION DNEP8 4.3 E BAKER (DRI).
May 30, 3:25 PM PDTHIGH SUST WINDS 473 Ese Beowawe, NVMESONET STATION UP972 3.2 E BEOWAWE (UPR).
May 30, 3:40 PM PDTNON-TSTM WND DMG2 Ne Ely, NVTREE TOP BLOWN OFF OF TREE AT THE GOLF COURSE.
May 30, 3:47 PM PDTNON-TSTM WND GST 6311 Ssw Contact, NVMESONET STATION ONLNV 10.8 S CONTACT (NV DOT).
May 30, 3:51 PM PDTNON-TSTM WND GST 62Eureka Airport, NVAWOS STATION KP68 EUREKA AIRPORT ASOS.
May 30, 4:15 PM PDTHIGH SUST WINDS 41Eureka Airport, NVASOS STATION K05U EUREKA AIRPORT AWOS.
May 30, 4:28 PM PDTHIGH SUST WINDS 5613 E Pinto Summit, NVMESONET STATION PANNV 12.5 E PINTO SUMMIT (NV DOT).
May 30, 4:35 PM PDTHIGH SUST WINDS 417 W Austin, NVAWOS STATION KTMT AUSTIN.
May 30, 5:37 PM PDTNON-TSTM WND GST 6233 Sw Pinto Summit, NVMESONET STATION SEVN2 SEVEN MILE RAWS.
May 30, 6:11 PM PDTNON-TSTM WND GST 623 Wsw Great Basin Np, NVMESONET STATION MTHN2 MATHER RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2020-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2020-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3589 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

612 
WWUS75 KLKN 292133
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
233 PM PDT Fri May 29 2020

NVZ035-037-300545-
/O.UPG.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/
/O.NEW.KLKN.HW.W.0003.200530T1800Z-200531T0300Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
233 PM PDT Fri May 29 2020

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...White Pine County and Southern Lander County and 
  Southern Eureka County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust
  will lower visibility to the 5 miles in spots. Strong crosswinds
  on Highway 50 will make travel hazardous for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ030-031-036-300545-
/O.EXA.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/
Humboldt County-Northern Elko County-
Northern Lander County and Northern Eureka County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, 
Dunphy, Emigrant Pass, and Palisade
233 PM PDT Fri May 29 2020

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Humboldt County, Northern Elko County and Northern 
  Lander County and Northern Eureka County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust
  will lower visibility to the 5 miles in spots. Crosswinds on
  Interstate 80 will make travel hazardous for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ034-038>041-300545-
/O.CON.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/
Ruby Mountains and East Humboldt Range-Southwest Elko County-
South Central Elko County-Northwestern Nye County-
Northeastern Nye County-
Including the cities of Elko, Ryndon, Jiggs, Lamoille, Lee, 
South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, 
Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater
233 PM PDT Fri May 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Ruby Mountains and East Humboldt Range, White Pine 
  County, Southern Lander County and Southern Eureka County, 
  Southwest Elko County, South Central Elko County, Northwestern 
  Nye County and Northeastern Nye County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust
  will lower visibility to the 5 miles in spots. Crosswinds on
  Interstate 80 will make travel hazardous for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
4 follow-up statements
449 
WWUS75 KLKN 292137
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
237 PM PDT Fri May 29 2020

NVZ035-037-300545-
/O.CON.KLKN.HW.W.0003.200530T1800Z-200531T0300Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
237 PM PDT Fri May 29 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...White Pine County and Southern Lander County and 
  Southern Eureka County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust 
  will lower visibility to the 5 miles in spots. Strong 
  crosswinds on Highway 50 will make travel hazardous for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ033-300545-
/O.EXA.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/
Southeastern Elko County-
Including the city of West Wendover
237 PM PDT Fri May 29 2020

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southeastern Elko County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust 
  will lower visibility to the 5 miles in spots. Crosswinds on 
  Interstate 80 will make travel hazardous for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NVZ030-031-034-036-038>041-300545-
/O.CON.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/
Humboldt County-Northern Elko County-
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, Argenta, Battle Mountain, Crescent Valley, Beowawe, 
Dunphy, Emigrant Pass, Palisade, Elko, Ryndon, Jiggs, Lamoille, 
Lee, South Fork, Spring Creek, Ruby Lake, Oasis, Manhattan, 
Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater
237 PM PDT Fri May 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT
SATURDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Humboldt County, Northern Elko County and Northern 
  Lander County and Northern Eureka County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust 
  will lower visibility to the 5 miles in spots. Crosswinds on 
  Interstate 80 will make travel hazardous for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
492 
WWUS75 KLKN 300911
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
211 AM PDT Sat May 30 2020

NVZ035-037-310015-
/O.CON.KLKN.HW.W.0003.200530T1800Z-200531T0300Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
211 AM PDT Sat May 30 2020

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...White Pine County and Southern Lander County and 
  Southern Eureka County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust 
  will lower visibility to the 5 miles in spots. Strong 
  crosswinds on Highway 50 will make travel hazardous for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ030-031-033-034-036-038>041-310015-
/O.CON.KLKN.WI.Y.0011.200530T1800Z-200531T0300Z/
Humboldt County-Northern Elko County-Southeastern Elko County-
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, West Wendover, Argenta, Battle Mountain, 
Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, 
Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, 
Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
211 AM PDT Sat May 30 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Humboldt County, Northern Elko County and Northern 
  Lander County and Northern Eureka County.

* WHEN...From 11 AM to 8 PM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust 
  will lower visibility to the 5 miles in spots. Crosswinds on 
  Interstate 80 will make travel hazardous for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
988 
WWUS75 KLKN 302009
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
109 PM PDT Sat May 30 2020

NVZ034-036-038>041-310300-
/O.UPG.KLKN.WI.Y.0011.000000T0000Z-200531T0300Z/
/O.EXA.KLKN.HW.W.0003.000000T0000Z-200531T0300Z/
Ruby Mountains and East Humboldt Range-
Northern Lander County and Northern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Argenta, Battle Mountain, 
Crescent Valley, Beowawe, Dunphy, Emigrant Pass, Palisade, Elko, 
Ryndon, Jiggs, Lamoille, Lee, South Fork, Spring Creek, 
Ruby Lake, Oasis, Manhattan, Round Mountain, Tonopah, 
Blue Eagle Ranch, and Duckwater
109 PM PDT Sat May 30 2020

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...Ruby Mountains and East Humboldt Range, Northern 
  Lander County and Northern Eureka County, Southwest Elko 
  County, South Central Elko County, Northwestern Nye County and 
  Northeastern Nye County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and
  down large tree limbs. Power outages are possible.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust
  will lower visibility to the 5 miles in spots. Crosswinds along
  highways will make travel hazardous for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ035-037-310300-
/O.CON.KLKN.HW.W.0003.000000T0000Z-200531T0300Z/
White Pine County-
Southern Lander County and Southern Eureka County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, 
Hickison Summit, Diamond Valley, Eureka Airport, and Garden Pass
109 PM PDT Sat May 30 2020

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 65 mph 
  expected.

* WHERE...White Pine County and Southern Lander County and 
  Southern Eureka County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects and
  down large tree limbs. Power outages are possible. Travel will
  be difficult in high-profile vehicles.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust 
  will lower visibility to the 5 miles in spots. Strong 
  crosswinds on Highway 50 will make travel hazardous for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

NVZ030-031-033-310300-
/O.CON.KLKN.WI.Y.0011.000000T0000Z-200531T0300Z/
Humboldt County-Northern Elko County-Southeastern Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, and West Wendover
109 PM PDT Sat May 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Humboldt County, Northern Elko County and Northern 
  Lander County and Northern Eureka County.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Suspended dust particles and blowing dust 
  will lower visibility to the 5 miles in spots. Crosswinds on 
  Interstate 80 will make travel hazardous for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
302 
WWUS75 KLKN 310305
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
805 PM PDT Sat May 30 2020

NVZ034>041-310415-
/O.EXP.KLKN.HW.W.0003.000000T0000Z-200531T0300Z/
Ruby Mountains and East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwest Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, 
Cherry Creek, McGill, Argenta, Battle Mountain, Crescent Valley, 
Beowawe, Dunphy, Emigrant Pass, Palisade, Eureka, Pinto Summit, 
Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, 
Garden Pass, Elko, Ryndon, Jiggs, Lamoille, Lee, South Fork, 
Spring Creek, Ruby Lake, Oasis, Manhattan, Round Mountain, 
Tonopah, Blue Eagle Ranch, and Duckwater
805 PM PDT Sat May 30 2020

...HIGH WIND WARNING HAS EXPIRED...

Winds are still gusty, but speeds are below advisory criteria and
will continue to diminish overnight. 

$$

NVZ030-031-033-310415-
/O.EXP.KLKN.WI.Y.0011.000000T0000Z-200531T0300Z/
Humboldt County-Northern Elko County-Southeastern Elko County-
Including the cities of Golconda, Winnemucca, Valmy, Dufferena, 
Midas, Gibbs Ranch, Charleston, Jarbidge, Mountain City, Owyhee, 
Tuscarora, and West Wendover
805 PM PDT Sat May 30 2020

...WIND ADVISORY HAS EXPIRED...

Winds are still gusty, but speeds are below advisory criteria and
will continue to diminish overnight.

$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at May 29, 4:11 AM PDT, 10 hours 22 minutes earlier.

Area forecast discussion, May 29, 4:11 AM PDT, 10 hours 22 minutes before
Area Forecast Discussion
National Weather Service Elko NV
411 AM PDT Fri May 29 2020

.SYNOPSIS...Record heat is possible today across central and
northern Nevada this afternoon. An approaching low pressure system
will bring strong south to southwest winds to the state Saturday.
A very dry air mass combined with the strong winds will create
critical fire weather conditions across much of the area Saturday.
Cooler temperatures, lighter winds and chances for some rain
return next week.

&&

.SHORT TERM...Today through Sunday night.

Record heat is expected in some locations across the CWA this
afternoon. Temperatures will soar well into the 90s with a few
lower valleys approaching 100F as a ridge of high pressure
remains over the region. However, the ridge is on its way east
with gusty south winds developing across central Nevada as the
pressure gradient increases. A Pacific low will near the CA coast
tonight and Saturday morning bringing along a impressive 50-60kt
700mb jet over the state Saturday afternoon resulting in surface
winds of 25-30 mph with gusts to 50 mph. Wind advisories are in
effect for central Nevada northward into Elko southern Elko
county. Blowing dust is likely across central Nevada and could be
transported northward into northern Nevada. A cold front will be
making progress into western and northwestern Nevada alleviating
some of the heat concerns and bringing in a few showers to
Humboldt county.

As the mid-level low travels northeastward into the Pacific
Northwest, conditions will steadily improve Saturday night and
Sunday with diminished winds. Gusty winds are still expected
across central and eastern Nevada Sunday but nothing like
Saturday's winds. Temperatures will still be quite warm in the
80s. Low temperatures will be considerably cooler Saturday night
and Sunday morning dropping into the 40s.

.LONG TERM...Monday through Friday

Synoptic Overview:

An active pattern reigns over the region next week, but
there is more uncertainty with it than we would like.

Monday, a droopy trough sits just off the coast of California
with a closed low off the southern California. Southerly flow
over Nevada will help keep temperatures moderate, but seasonable.
This is the part where models diverge on agreement. Right now,
the more consistent ensembles have been calling for the closed
low to linger off the coast through Tuesday, bringing moisture to the
region. Widespread showers are a possibility through the CWA.
Wednesday, the low may move onshore and track eastward before
losing its closed feature through the week. The next system moves
toward our backdoor, and the second half of the week may continue
the widespread shower trend. Rainfall totals are all over the board right
now, so this will be watched closely over the weekend to see if guidance
can get its act together.

Confidence:

Monday is the only day where there is a fair amount of confidence,
and this sinks below average as the week continues. Models still have
some time to get a grip on this, and confidence can really only
increase from here.

Sensible Weather:

Precip:

Majority of guidance leans toward a week with widespread showers
that could be more of a nuisance more than anything. The progression
of this setup will be monitored closely in case rainfall totals become a
problem, but at this time there isn’t enough confidence to suggest how
much may be seen.

Winds:

Winds Monday are fairly quiet before picking up during the day Tuesday
and Wednesday. After this things may remain breezy.

Temperatures:

The heat from the weekend/previous week finally breaks, bringing
temperatures just above average. Expect highs in the 70s and 80s
with overnight lows in the 40s and 50s.

&&

.AVIATION...VFR conditions will prevail across northern and
central Nevada TAF sites into Friday. Max temperatures are
forecast to climb into the lower to mid 90s over the next couple
of afternoons which will lead to an increase in density altitude
that needs to be taken into account when flight planning. Winds
are expected to gust to around 25-30 kts at KELY & KTPH on Friday
afternoon.

&&

.FIRE WEATHER...Record setting heat is possible today across much
of Nevada with high temperatures well into the 90s. A very dry air
mass in place will also allow for very low relative humidity
values during the afternoon hours. Gusty south winds will develop
across fire weather zones 427, 426 and 425. Considerably higher
winds Saturday combined with single digit relative humidity will
promote critical fire weather conditions across all zones except
437 in northern Humboldt county. Blowing dust is likely to
encompass several areas Saturday as south to southwest winds of
20-30 mph with gusts to 50 mph develop across central and eastern
Nevada. Conditions improve Sunday with cooler temperatures but
gusty winds will still be present across central Nevada.

&&

.CLIMATE...The peak of the heat wave will occur this afternoon
with temperatures soaring into the 90s with some isolated
locations approaching the 100F mark. Temperatures will moderate
back to the 80s over the weekend as a cool front moves through
the region.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM PDT Saturday for Central
Elko County-Central Nevada-Toiyabe-Central Nevada-Toiyabe-
Eastern Elko County-Northern Nye County-Mojave-W Elko County, N
Eureka and Lander Counties N of I80-White Pine and Northeast Nye
Counties.

Wind Advisory from 11 AM to 8 PM PDT Saturday for Northeastern
Nye County-Northwestern Nye County-Ruby Mountains and East
Humboldt Range-South Central Elko County-Southern Lander County
and Southern Eureka County-Southwest Elko County-White Pine
County.

&&

93/96/96/93

Nearby

High Wind Warnings in Nevada, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.